Convexity in stochastic cooperative situations

Judith B. Timmer, Peter Borm, Stef Tijs

Research output: Contribution to journalArticleAcademicpeer-review

15 Citations (Scopus)
148 Downloads (Pure)


This paper introduces a new model concerning cooperative situations in which the payoffs are modeled by random variables. We analyze these situations by means of cooperative games with random payoffs. Special attention is paid to three types of convexity, namely coalitional-merge, individual-merge and marginal convexity. The relations between these types are studied and in particular, as opposed to their deterministic counterparts for TU games, we show that these three types of convexity are not equivalent. However, all types imply that the core of the game is nonempty. Sufficient conditions on the preferences are derived such that the Shapley value, defined as the average of the marginal vectors, is an element of the core of a convex game.
Original languageUndefined
Pages (from-to)25-42
Number of pages18
JournalInternational game theory review
Issue number1
Publication statusPublished - 2005


  • EWI-17658
  • MSC-91A12
  • Convexity
  • IR-70253
  • Preferences
  • random variables
  • METIS-224073
  • Cooperative games

Cite this